Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS Amarillo, TX

March 10, 2007Armstrong County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Mar 10, 2007, 5:49 PM CST for Armstrong County, Texas. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2007, 5:49 PM CST (23:49 UTC)
Expired
Mar 10, 2007, 6:45 PM CST
In force
56 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Armstrong County, TX

The radar

The Amarillo radar (KAMA), 37 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 5:49 PM CSTHAIL 1Claude, TXQUARTER SIZE HAIL REPORTED IN CLAUDE
Mar 10, 5:50 PM CSTHAIL 0.75Claude, TX
Mar 10, 5:58 PM CSTHAIL 0.754 E Goodnight, TXMARBLE SIZE HAIL WITH A FEW LARGER STONES TO PENNY SIZE REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2007-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2007-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2386 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 102349
SVRAMA
TXC011-110045-
/O.NEW.KAMA.SV.W.0009.070310T2349Z-070311T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
549 PM CST SAT MAR 10 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 645 PM CST

* AT 547 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE         
  THUNDERSTORM THAT HAD PRODUCED PING PONG SIZE HAIL. THIS STORM     
  WAS LOCATED NEAR CLAUDE...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLAUDE...
  GOODNIGHT...
  WAYSIDE...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3517 10162 3477 10162 3477 10111 3518 10109

$$

LG
2 follow-up statements
000 
WWUS54 KAMA 110003
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CST SAT MAR 10 2007

TXC011-110045-
/O.CON.KAMA.SV.W.0009.000000T0000Z-070311T0045Z/
ARMSTRONG TX-
602 PM CST SAT MAR 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR ARMSTRONG COUNTY...

AT 600 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR WAYSIDE...OR ABOUT 23 MILES
NORTHEAST OF TULIA...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYSIDE...
  GOODNIGHT...
  CLAUDE...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3517 10162 3477 10162 3477 10111 3518 10109

$$

LG
000 
WWUS54 KAMA 110030
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
630 PM CST SAT MAR 10 2007

TXC011-110045-
/O.CON.KAMA.SV.W.0009.000000T0000Z-070311T0045Z/
ARMSTRONG TX-
630 PM CST SAT MAR 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR ARMSTRONG COUNTY...

AT 625 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL. THIS STORM WAS LOCATED 9 MILES EAST OF WAYSIDE...OR ABOUT
21 MILES SOUTH OF CLAUDE...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYSIDE...
  GOODNIGHT...
  CLAUDE...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM
THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3517 10162 3477 10162 3477 10111 3518 10109

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 3:47 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Mar 10, 3:47 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CST SAT MAR 10 2007

.DISCUSSION...
WHAT A DIFFERENCE A DAY CAN MAKE. NAM IS NOW IN VERY GOOD AGREEMENT
WITH THE GFS/EURO AND UKMET. SO CONFIDENCE INCREASED GREATLY
CONCERNING PRECIP CHANCES THROUGH TUESDAY. CURRENTLY...WV IMAGERY
SHOWS THE RAPIDLY DEEPENING UPPER WAVE WITH ITS AXIS GENERALLY ALONG
THE ROCKIES. RUC ANALYSIS INDICATES AN 85KT TO 95KT UPPER LEVEL JET
ON THE BACKSIDE OF THE TROUGH WHICH WILL AID IN PUSHING THE LOW INTO
SOUTHEASTERN NEW MEXICO THROUGH TOMORROW...AND ALLOW THE LOW TO CUT
OFF FROM THE NORTHERN STREAM. AT THE SURFACE...DEW POINTS CONTINUE TO
RISE ACROSS THE PANHANDLES AS MOISTURE ADVECTING SOUTH TO SOUTHEAST
LL FLOW IS IN PLACE FOR ALMOST THE ENTIRE SOUTHERN PLAINS. COULD SEE
DEW POINTS NEAR 50 DEGREES BY 04Z TONIGHT IF PATTERN CONTINUES. FRONT
IS STILL APPROACHING THE PANHANDLES WITH THE BOUNDARY EXPECTED TO
REACH THE NW ZONES JUST BEFORE 06Z. FORECAST SOUNDINGS SHOW AN
UNSTABLE ATMOSPHERE AHEAD OF THE FRONT WITH INCREASING LAPSE RATES
AND A SHEAR PROFILE CAPABLE OF SUPPORTING ISOLATED SEVERE STORMS.
PROFILE SUGGESTS THE STORMS WOULD BE GENERALLY HIGH BASED...BUT WITH
SOME POTENTIAL FOR STRONG WINDS TO MIX DOWN TO THE SURFACE. SO
CONCERNS WILL BE FOR MARGINALLY SEVERE HAIL AND POSSIBLE DOWNBURST
WINDS. WITH THE MOISTURE IN PLACE...THE COMBINATION OF LIFT FROM THE
UPPER LOW AND THE COLD FRONT WILL ALLOW FOR CONTINUED STORM
DEVELOPMENT THROUGH THE NIGHT INTO SUNDAY MORNING. MODELS ARE
FAVORING THE SOUTHEAST PANHANDLES FOR HEAVY RAIN...WHICH SEEM LIKELY
AS DEEPEST MOISTURE AND UPSLOPE FLOW WILL BE IN PLACE. SINCE THERE
WAS GOOD MODEL CONSISTENCY ON HEAVY PRECIP LOCATION AND
TIMING...DECIDED TO UP POPS INTO THE 80 TO 90 PERCENT RANGE AND LEFT
A SIMILAR PRECIP BULLSEYE OVER THE EAST TO SOUTHEAST CWA THROUGH
SUNDAY. SOME CONCERN FOR HYDROLOGY BASED ON MODEL QPF AS BOTH NAM AND
GFS SHOW OVER 3 INCHES OF PRECIP ACROSS THE SOUTHEAST CWA ON
SUNDAY. WILL NEED TO KEEP A CLOSE EYE ON THE SITUATION AS LOCALIZED
FLOODING MAY BE AN ISSUE.

MODELS SHOW THE UPPER LOW CUTTING OFF ACROSS LUBBOCKS CWA AND
LINGERING THROUGH TUESDAY. INSERTED SLIGHT CHANCE TO CHANCE POPS UP
TO 12Z TUESDAY...THEN WENT WITH A DRY FORECAST THROUGH DAY 7. NW FLOW
ALOFT RETURNS WEDNESDAY AS THE UPPER LOW KICKS OUT TO THE EAST.
MODELS HINTING AT PRECIP CHANCE FOR THURSDAY NIGHT INTO FRIDAY
MORNING AS ANOTHER COLD FRONT MAKES ITS WAY ACROSS THE SOUTHERN
PLAINS. ALSO...THERE APPEARS TO BE A SHORT WAVE EMBEDDED IN THE NW
FLOW ALOFT BUT THE GFS HAS BEEN UNCERTAIN ON PRECIP CHANCES OVER THE
LAST FEW RUNS...SO DECIDED TO CONTINUE PREVIOUS TRENDS WITH BELOW
SLIGHT CHANCE POPS. TEMPS WERE IN GOOD SHAPE FOR THE
PACKAGE...TRENDED BELOW GUIDANCE ACROSS THE NW WHERE RECENT OBS SHOW
THIS AREA TO BE COOLER THAN THE MAV SUGGESTS. WHICH LEADS TO AN
OUTSIDE SHOT AT A FEW SNOW FLURRIES OVERNIGHT TONIGHT...BUT WITH THE
CLOUD COVER IN PLACE NOT THINKING THE AIR WILL COOL ENOUGH TO SUPPORT
ACCUMULATING SNOW.

JJB

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                44  56  41  64  44 /  80  70  40  40  30
BEAVER OK                  45  56  42  69  43 /  80  80  20  20  20
BOISE CITY OK              34  54  35  67  36 /  40  20  10  20  10
BORGER TX                  46  58  46  67  46 /  80  70  40  40  30
BOYS RANCH TX              45  59  42  65  40 /  50  40  40  40  20
CANYON TX                  46  57  42  65  40 /  70  70  40  40  30
CLARENDON TX               48  58  46  62  47 /  80  80  40  40  30
DALHART TX                 36  56  36  67  36 /  40  30  30  30  10
GUYMON OK                  44  58  42  67  42 /  70  60  20  20  10
HEREFORD TX                45  56  42  66  38 /  50  40  40  40  30
LIPSCOMB TX                48  57  45  66  47 /  80  90  40  30  20
PAMPA TX                   46  56  45  62  49 /  80  80  40  40  30
SHAMROCK TX                51  59  49  63  48 /  80  90  40  40  30
WELLINGTON TX              52  59  49  65  49 /  80  90  50  40  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

08/14
Hazardous weather outlook, Mar 10, 4:00 PM CST, 1 hour 49 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
400 PM CST SAT MAR 10 2007

OKZ001>003-TXZ001>020-111100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
400 PM CST SAT MAR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE WEST PARTS OF THE
PANHANDLES THIS EVENING...SPREADING EAST ACROSS THE AREA DURING THE
OVERNIGHT HOURS. A FEW STORMS MAY APPROACH SEVERE STRENGTH...
RESULTING IN ISOLATED WIND GUSTS UP TO 60 MPH AND HAIL UP TO PENNY
SIZE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS
THE SOUTHEASTERN TEXAS PANHANDLE. BREEZY CONDITIONS WILL ALSO REQUIRE
BOATERS TO EXERCISE CAUTION ON AREA LAKES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL CONTINUE OFF AND ON THROUGH MONDAY NIGHT. AT THIS
TIME...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE
LEVELS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

NUNEZ

In the hours before

Special weather statement, Mar 10, 4:54 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
454 PM CST SAT MAR 10 2007

TXZ017-018-110000-
ARMSTRONG TX-RANDALL TX-
454 PM CST SAT MAR 10 2007

...STRONG THUNDERSTORMS IN ARMSTRONG AND RANDALL COUNTIES...

AT 454 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 17 MILES SOUTH OF CANYON MOVING NORTHEAST AT 30
MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS. CANYON...PALO DURO CANYON...WAYSIDE...CETA CANYON...CLAUDE
AND THE SOUTHERN PARTS OF AMARILLO WILL BE AFFECTED BY THESE STORMS.

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 5:58 PM CSTSevere Thunderstorm WarningAMACarson62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.